MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT

KARL STORZ SE & CO. KG FASCIAL CLOSURE INSTRUMENT
Model Number 26173AM
Medical Device Problem Codes Break (1069); Image Display Error/Artifact (1304)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint (b)(4).
 
Event or Problem Description
It was reported during a medical procedure on (b)(6) 2024, the fascial closure instrument tip broken/missing.The surgon found it inside of the subcutaneus fat and gently returieved it using a halsted clamp.The surgery went well with no other complications mentioned.
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: based on the customer's description, the mouthpiece of the suture instrument is damaged/broken.The most probable root cause of this is overloading of the joint/its components.Due to the age of the article (dec.2012) and the assumed number of times it has been reprocessed, this may also have had a negative impact on the material properties.This event is filed under internal complaint id (b)(4).

Brand Name
FASCIAL CLOSURE INSTRUMENT
Common Device Name
FASCIAL CLOSURE INSTRUMENT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key20247075
Report Number9610617-2024-00253
Device Sequence Number20653696
Product Code GCJ
UDI-Device Identifier04048551097755
UDI-Public04048551097755
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K942612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173AM
Device Catalogue Number26173AM
Device Lot NumberZX02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date07/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown